Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stribild for treating wasting syndrome

Aug 7, 2017

I got really sick so I went to the hospital I was HIV but I didn't take my meds so I ended up with 73 T-cells they gave me stribild and while I was in the hospital I lost 23 lb and I've been on striving for 3 weeks and I gained 10 pounds does stribild reverse the wasting disease syndrome

Response from Dr. Young

Hello and thanks for posting.

Stribild (tenofovir DF/emtricitabine/elvitegravir/cobicistat) is one of several single pill combos recommended for the treatment of HIV in many treatment guidelines, including those in the US, UK, Spain and EU.

While not a direct treatment for weight loss, treating HIV in those with AIDS (like you, with both a >10% chronic weight loss (an AIDS-defining event) or CD4 count less than 200) will certainly aid in weight gain, reversing the wasting syndrome.

It sounds like you're well on your way- with makred improvement in your weight in only a few weeks.

Keep up with your adherence (using reminders, alarms and the like); remember that Stribild needs to be taken with food, and be sure to return for your routine and scheduled medical follow up.

Be well, BY



Previous
Plan to conceive..
Next
Ending Bactrim

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement